Hail, Larimer
- When
- July 11, 4:56 PM MST
- Where
- Larimer County, 3 mi NE of Ft Collins
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.617, -105.050
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 11, 1:45 PM MST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 245 PM MDT MON JUL 11 2005 .SHORT TERM...A SHORT WAVE TROF WILL CONTINUE TO TRACK INTO THE NRN GREAT PLAINS THIS AFTN AND EVENING. MDLS HAVE SOME WEAK UPWARD QG OMEGA OVER THE NE CORNER OF THE STATE DURING THE EVENING. MDLS THIS MORNING HAD A GOOD LOW LEVEL SOUTH TO SOUTHEASTERLY FLOW ACROSS THE PLAINS BUT THIS HAS YET TO DEVELOP. THE ALLEGED FRONT HAS BEEN DIFFICULT TO FIND THIS AFTN BUT A WEAK DENVER CYCLONE IS FORMING AT THIS TIME. SURFACE DEWPOINTS ARE LOWER THAN THOSE ADVERTISED BY THE MDLS SO THE PROSPECTS OF WETTING RAINFALL...ESPECIALLY FM THE URBAN CORRIDOR WESTWARD ARE NOT LOOKING VERY GOOD FOR THIS EVENING. MAIN CU BUILDUP THIS AFTN IS SOUTH OF I-76 AND EAST OF I-70. ACARS CAPES RANGE FRM 1400-1900 J/KG SO A FEW STG OR ISOLD SVR CELLS COULD DEVELOP. MESOETA LOOKS TO BE OVERDONE WITH VERY GENEROUS QPF VALUES OVER THE NORTHEAST PLAINS TNGT. WILL CONTINUE WITH SCT POPS FOR AREAS EAST OF DENVER. AS FOR TUESDAY...THE UPPER RIDGE IS PROGGED TO BUILD OVER COLORADO FM THE SOUTHWEST. MDLS SHOW SOME FVBL CAPES ON TUESDAY BUT MID LVL WARMING MAY CAP IT. FOR NOW WILL GO WITH 20 PERCENT POPS MAINLY OVER SRN PARTS OF THE CWFA. .LONG TERM...QUITE A BIT OF MID LVL DRYING AND SUBSIDENCE SHIFTING ACROSS CO TUE NITE WHICH WILL BATTLE THE INCREASING LOW LVL MSTR ACROSS THE FRONT RANGE. PW VALUES UP OVER AN INCH WITH SFC DEWPOINTS OVER 50. THIS MAY BE A BIT MUCH GIVEN NAM OVERZEALOUS MSTR VALUES LATELY. THE BEST CHANCE OF STORMS GOING INTO TUE EVENING WILL BE OVER THE SOUTHERN FOOTHILLS AND PALMER DIVIDE WHERE THERE IS THE BEST MSTR POOLING. FURTHER NORTHEAST OVER THE PLAINS...ISOLD POPS AT BEST WITH MORE STABLE CONDITIONS. DEFINITELY...A DRYING TREND ON WEDNESDAY AS THE DRY CONDITIONS BECOME MORE ENTRENCHED ACROSS CO AS THE HIGH BUILDS INTO NW CO WITH A DRY N-NE FLOW ALOFT. WILL MAINTAIN JUST VERY LOW ISOLD POPS THRU MUCH OF THE EXTENDED AS THERE USUALLY IS ENOUGH MSTR TO POP 1 OR 2 STORMS ACROSS ERN CO. A BIGGER CHANGE IS PROGGED LATER IN THE WEEKEND AND EARLY NEXT WEEK AS A DECENT TROF BEGINS TO CARVE ACROSS THE NRN HIGH PLAINS WITH COOLER AIR SEEPING INTO THE REGION BY MONDAY. LATER MODEL RUNS HAVE BEEN STRONGER WITH THIS...BUT ENSEMBLE RUNS ARE STILL QUITE VARIED. WILL ONLY LOWER TEMPS A FEW DEGREES AT THIS TIME. && .BOU...NONE. && COOPER/ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT MON JUL 11 2005 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT MON JUL 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS THIS AFTERNOON AND EVENING...WITH SCATTERED THUNDERSTORMS FROM THE FRONT RANGE FOOTHILLS EASTWARD INTO THE PLAINS. AN AXIS OF MOISTURE AND INSTABILITY WILL PROVIDE THE FUEL FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ON THE NORTHEAST PLAINS. A COOL FRONT WILL MOVE THROUGH NORTHEAST COLORADO TODAY...AND ALLOW THE MOIST AND UNSTABLE AIR TO BEGIN MIGRATING TOWARDS THE FOOTHILLS. THE BEST POTENTIAL FOR SEVERE STORMS WILL BE ALONG AND EAST OF A LINE FROM AROUND BRIGGSDALE TO BYERS TO LIMON. THE WET MICROBURST THUNDERSTORMS COULD PRODUCE LARGE HAIL...UP TO AN INCH IN DIAMETER ...DAMAGING WINDS TO 70 MPH AND VERY HEAVY RAINFALL. ENOUGH SHEAR WILL BE PRESENT NEAR ANY BOUNDARIES FOR A WEAK TORNADO AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS WILL OCCUR ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. ENOUGH LOW LEVEL MOISTURE...INSTABILITY...AND WIND SHEAR IN THE ATMOSPHERE ARE EXPECTED TO PROMOTE THE DEVELOPMENT OF A FEW SEVERE STORMS WITH LARGE HAIL BEING THE PRIMARY THREAT. THE STORMS WILL BE SLOW MOVERS...SO THEY WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN ESPECIALLY IN AND NEAR THE FRONT RANGE FOOTHILLS. THE AIRMASS SHOULD BE MORE STABLE ACROSS THE FAR NORTHEAST PLAINS...SO STORMS WILL BE MORE ISOLATED. WEDNESDAY IS EXPECTED TO BE DRIER WITH NO CHANCE OF THUNDERSTORM ACTIVITY. A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS WILL RETURN ACROSS THE AREA THURSDAY THROUGH SUNDAY. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG MICROBURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE NORTHEAST PLAINS OF COLORADO AFTER 3 PM THIS AFTERNOON. COOPER/ENTREKIN
The Cheyenne radar (KCYS), 63 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466294, 5466291, 5466292, 5466293.